Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does blood tranfusion cause hair loss ?

Dear doctor/comunity member, Just Want to ask whether one got hairloss after having blood transfusion? Regards
Sun, 24 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Hi!
welcome To HealthcareMagic forum,

Blood transfusion itself may not cause hair loss,but any chronic illness or iron deficiency for which the blood transfusion is been given can cause hair loss. Usually hair loss manifest after about 3 months of any stressful condition or illness.

regards,
Dr.chawda
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi,have been to my doctor for test and all the blood test have come back ok exepct the iron my iron was 5 have been given tablets but still losing a lot of hair which leaves patches here and there have also done a urine sample thats come back no growth repeat test,one doctor thinks it all has to do with iron other says hormones have given birth 9 months ago when will the hair stop?

doctor1 MD

I have been tested in a none fasting blood test. My liver enzymes were high-no hep B or anything like that, my glucose random serum high and my neutrophils, absolute low...but in the past month I have been loosing daily amounts of hair that is not normal. My thyroid tests fine, I went through menopause 5 years ago. I eat well, exercise some, take vitamins and have changed nothing at this point in my routine or diet. I am getting really worried. My doctor says it is fine, probably seasonal, but there is something wrong, I know my body.

doctor1 MD

I have a low thyroid and have taken lovestatin for (12) years. For the past year I have been losing my hair. I wake up with lots of hair on my pillow like some one in chemo. I further take blood pressure meds, levrox. and 81mg asprin everyday. Could any of this be the cause of my hair loss?

Recent questions on  Iron deficiency

doctor1 MD

i am 22 years old,i weigh 73kgs. i have been having chest pains going on for about 7 years now. the pain i get stays for about a few days and up to about 2 weeks. i have been to so many doctors and they all give the answer that i have an iron deficiency, then i went to another doctor and he told me its a infection on my chest. the pain i get in the beginning is sharp pains that feels like its on my chest and back muscles, the longer the pains stay the more it feels as if the pain is in my windpipe as i take a deep breath. i try not to move too often because when my heart beats too fast my chest feels like my rib cage is squeezing. when i wake up in the morning the pain seems to be the worst.

doctor1 MD

I have been experiencing this type of hair loss for 9 months now. Blood tests for Iron deficiency and thyroid are normal. I have undergone treatment from a dermatologist which included monthly visits for Kenalog injections and use Clobetesal nightly. I did not have an appointment this month as the thought was it may be my last affected area. Now I have 5 bald patches ranging in size from a nickel to half-dollar. It is thought that it is due to emotional stress as my husband was diagnosed with terminal cancer last January and these spots started to appear the following March. My husband is undergoing chemo with little to not side effects and the treatment will add years to his life, so one would think I would no longer be stressed, I am grateful for that. I just don't know why these are still appearing and should I consider another method of treatment. I plan to schedule another appointment with my dermatologist and I am not sure what to ask for. Could you give me some alternative choices that I may be able to ask him about? I appreciate you being there. Thank you. Claudia Crowe

doctor1 MD

Hi, I'm 25 years old female and have been experiencing hair loss for over 8 years now. I also got my CBC test and thyroid test done but they are all fine - I don't have iron deficiency or thyroid problem, I don't understand the cause of this gradual hair loss. It started after I'd done extreme dieting at the age of 16, but it's been years since I've stopped dieting and eating healthy but still no improvement. I also take multivitamins as prescribed by a dermatologist. Neither does such condition run in my family.. Please help!
p.s I am 52 kg in weight and 5'5" in height.

doctor1 MD

I am experiencing metallic smelling stools, constant bloating, sometimes painful transverse colon on palpation, passed some blood about a year ago, but none detected in stool test, iron deficiency anaemia, fatigue concurrent with episodic diarrhoea. Seems to be independent of diet. Probiotics and progesterone have helped to tone down the diarrhoea, but metallic smell remains, especially after a soft stool. Any ideas? I was thinking ulcerative colitis, and I also get ulcers in the mouth, but I'm scared to get a colonoscopy.

doctor1 MD

Hi Doctor, my wife is 25 years old, for the past three months she is complaining of painful cuts in her hands without any known origin. her fingers suddenly dry and gets painful cuts that sometimes have slight hard to catch on the eye bleeding. It...

doctor1 MD

Hello, Pls. help me to understand the blood report of my wife, what are the abnormalities and ways to take to normal ways, either through medications or food

doctor1 MD

I delivered a baby in November 2016. I did not put on any weight.But I list almost 4 to 5 kgs after that and unable to regain. My Diet is Normal. At time I feel very tired but not always.Visited the Local doctor who said there could be calcium...